MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Alteration In Body Temperature (2682)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.The balloon as well as the distal and the proximal ligatures were missing from the balloon.No necking was observed on the shaft of the catheter.Glue was still observed to be present on the proximal groove that binds the ligature.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.At this time, we could not conclusively determine the root cause of the issue.It is possible that the tension or the amount of glue applied during winding of the threads to the lumen of the catheter was not strong enough to prevent the ligature from slipping from its position.We currently have a corrective and preventive action ( capa ) open to address this issue.After the issue was detected, surgeon made an incision and another embolectomy catheter was used to check and ensure that the balloon was not left in the patient's vessel.An ultrasound of the upper arm and chest x-ray was performed later to ensure there were no after effects of postoperative deep-vein thrombosis.The patient did not experience shortness of breath and appeared well.The physician thinks that the balloon ended up in the yankauer suction tip.According to the hospital, although the fistula stopped a few days later, the patient has not suffered from any further illness.
 
Event or Problem Description
During removal of thrombus from the fistula at the left arm, lemaitre embolectomy catheter was inserted and the balloon was inflated with approximately 0.2 ml of heparinized saline.While pulling the thrombus out of the vessel, the balloon snagged at the elbow.So, the physician deflated the balloon slightly and then continued to withdraw the catheter.When the catheter was removed completely from the patient's vessel, he found out that the balloon was missing from the catheter.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7874858
Report Number1220948-2017-00076
Device Sequence Number1927914
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number1601-38
Device Lot NumberSLC4559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;